Yeah, I hope so. Was definitely a bit shocking to see my scalp like that. That's actually why I've decided to get my hair cut shorter and shorter. I want to be aware of what's going on.
If my hair just stops where it is, I'll be content. Filling the crown back in would be icing on the cake.
And yeah, the peace of mind is good. I'd be crazy if I hadn't started by now.
Your hair looks good, man. I sure hope you can halt your loss. I've been shedding more than ever lately too. Hopefully this is a sign the meds are working for us.
You know it's implicit that I wish you the same success in all I say, compadre.
I appreciate the kind words. Throughout this whole hairloss ordeal, I've had to re-calibrate my confidence to live with this drastic change in appearance -- all the while knowing it could and probably will continue to deteriorate. At the risk of sounding manic: finding peace and genuine confidence has been absolutely paramount in my ability to continue functioning at school, work, and with women.
Originally Posted by BigThinker
You have been on Finasteride for less than two months.
Do you think this is long enough to determine how it is affecting your body, whether that's positively or negatively?
Not with certainty. But, I'm also a strong believer that there is a lot you can do to prepare for finasteride. For me, I made sure I was in a safe place mentally and physically.
I've always been a bit of hypochondriac, so I didn't want to start fin unless I felt I could take it and be objective regarding sides.
So far it's been nothing but positive. I honestly spent June-Feb stressing my hair non-stop. Every reflection was a reminder of the path my hair was headed. Sitting in class, I was running my hands through my hair, analyzing every hair that fell on my desk. In the bathroom where the light is brightest, I was gripped by my hairline and deteriorating density, even in public. I'll admit this is my own weakness, because many men move right along with hair worse than mine.
Immediately after I started fin, the non-superficial reminder (the itch) was gone. After that, the superficial reminders became unimportant. I knew that fin was going to take time to work, and I was committed. It was out of my hands, in that respect. I am now putting in 10 hour days wrapping my Master's Thesis, going out on the weekends, logging hours in at my place of work, etc, and hair consumes a negligible amount of my attention now relatively stress-free.
But, I accept that there is uncertainty regarding the future. I can only speak regarding this 1st month. I know I've been a little outspoken on this board, and it is only partially justified. I'm just so annoyed with myself for not starting fin way back in October when I first really got worried. 3-4 different times I put my card information in the order form for fin, but deleted it because of horror stories I had read -- pushing back the inevitable.
I'm not solely blaming the anti-fin guys, but they honestly cost me months of lost hair. I accept responsibility for my own actions, but I refuse to let a new member of this board only hear their side.
So, I'm sorry if I come off as obnoxious; I'm just passionate about this, and I want to see other guys hear both sides loud and clear.
No need to apologise mate I can take it.
I really hope you don't experience any negative sides from Finasteride. I just want guys to be more informed than I was when I first took it in 2007.
When I started the only sides I was aware of were ED, ball ache and gyno. So these were the sides I was "looking for". But the ball ache went away after a few weeks and I never had any ED or gyno.
But in 2010 I noticed that something was negatively affecting my body (muscle wastage) and my mental health (brain fog). It was the Finasteride.
Now I'm not saying this will happen to you cos everyone reacts differently to Fin and at different time lines. Some guys have been on it 10+ years without any side effects.
However, I only wish you the best of luck.
Muscle wastage? I am not attacking you as I may have in the past but how do you know for certain it was fin? Do you lift regularly? Do you get adequate protein? You realize that DHT is not active in muscle tissue?
Originally Posted by El Nino
Well my diet was the same, my exercise amount was the same. It started after the fin and has stopped after I discontinued the drug.
Originally Posted by Aames
You can believe what you want it is no skin off my nose.
Finasteride can cause a healthy male to prematurely age into an old man. Do I know the science? No but then neither do Merk. How do I know? Because it was happening to me! I lost muscle and strength in my hands, that is fact believe it or not.
All good, sir. I frequently see things I typed in the past on this site and realize how much of a prick I can come off as. Frankly, that's just me; always has been, probably always will be.
Sorry to hear of your sides, but I'm happy to hear it was nothing serious. I appreciate your well wishes.
I'm with Aames on the muscle deterioration bit. I started lifting regularly and eating to gain mass in early Jan. I'm up like 11 pounds and half of that time was spent on fin. But, as you and I have both said multiple times, everyone is different.
Best regards, bud.
Cheers mate, yeah I sometimes regret some of my postings as well but it's too late to edit them. hehe
Originally Posted by BigThinker
By PatientlyWaiting in forum Hair Loss Treatments
Last Post: 06-07-2011, 01:29 PM
By Adam4210 in forum Hair Loss Treatments
Last Post: 04-26-2010, 01:04 PM
By robberob in forum Men's Hair Loss: Start Your Own Topic
Last Post: 08-03-2009, 11:28 PM
» The Bald Truth